MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133SX TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133SX TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE
Catalog Number 133SX-13-T
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: patients should be advised that the tissue expanders may deflate, and require replacement surgery.Deflation occurs when saline leaks through a damaged injection site or a damaged tissue expander envelope.
 
Event or Problem Description
Healthcare professional reported right side "faulty implant" specified as "leaking (decreasing in size)." the device was implanted for over 6 months.The device has been explanted.The expansion process was not complete upon explantation.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified: flat crease , brown particles in the shell, and two openings on the radius.A microscopic analysis was performed, which identified one sharp opening and one striated opening on the radius.A dimension measurement in the shell was performed, which identified the thickness within specification.Based on the device analysis the final assessment was: one sharp opening, due to an unidentified (tear) opening, on the radius and one striated opening on radius due to surgical damage, consistent with the use of some surgical tool.
 
Event or Problem Description

Brand Name
STYLE 133SX TISSUE EXPANDER WITH SUTURE TAB
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7845631
Report Number9617229-2018-06708
Device Sequence Number1574229
Product Code LCJ
UDI-Device Identifier10888628004603
UDI-Public10888628004603
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102806
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2019
Device Catalogue Number133SX-13-T
Device Lot Number2839610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR